MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL; HCG, KRD

PENUMBRA, INC. RUBY COIL; HCG, KRD
Catalog Number RBY2C3260
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/21/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the lumbar artery using ruby coils.During the procedure, the physician successfully placed a coil in the target vessel.Next, a ruby coil was advanced, then retracted in order to be repositioned.Upon retraction, the ruby coil unintentionally detached within the lantern delivery microcatheter (lantern).The lantern and ruby coil were therefore removed from the patient, and the ruby coil was removed from the lantern.The same lantern was then re-advanced into the target vessel and the procedure was completed using additional ruby coils.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the device associated with this complaint was expected to be returned; however, additional information received from the penumbra sales representative indicated that the device was disposed of and is no longer available for return.Therefore, without the return of the device, the root cause of the problem cannot be determined.The product lot number was not provided; therefore, the manufacturing records could not be reviewed.

Brand Name
RUBY COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8363371
Report Number3005168196-2019-00334
Device Sequence Number1959927
Product Code HCG
UDI-Device Identifier00814548013107
UDI-Public00814548013107
Combination Product (Y/N)Y
Initial Reporter CountryCA
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/24/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBY2C3260
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer03/12/2019
Initial Report FDA Received Date02/22/2019
Supplement Report FDA Received Date03/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age50 YR
Date Report Sent to FDA01/01/2005